Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 20, 2016, 2:18 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2016, 2:18 AM CDT (07:18 UTC)
- Expired
- Apr 20, 2016, 3:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 164 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
706
WWUS84 KTSA 200718
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 AM CDT WED APR 20 2016
OKZ049-053-200800-
PUSHMATAHA OK-CHOCTAW OK-
218 AM CDT WED APR 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW AND PUSHMATAHA
COUNTIES UNTIL 300 AM CDT...
AT 218 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF DUNBAR TO NEAR MESSER TO 5 MILES
SOUTH OF GOODLAND. MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUGO... ANTLERS...
FORT TOWSON... SAWYER...
RATTAN... HUGO LAKE STATE PARK...
MESSER... KENT...
CLOUDY... NASHOBA...
KOSOMA... SNOW...
RAYMOND GARY STATE PARK... DUNBAR...
GOODLAND... OLETA...
CLAYTON LAKE STATE PARK... GRANT...
CORINNE... DELA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3389 9546 3387 9550 3389 9551 3388 9554
3393 9556 3394 9560 3391 9563 3446 9563
3461 9501 3451 9500 3450 9505 3425 9505
3424 9515 3394 9516 3396 9523 3389 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0718Z 250DEG 27KT 3441 9556 3411 9549 3390 9556
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 19, 11:48 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 19, 11:48 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1148 PM CDT TUE APR 19 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR/MVFR cigs and MVFR vsbys in rain and fog will prevail for much of the TAF period at all sites. Will tempo thunder in at all sites as scattered storms along the leading edge can be expected. The slow moving upper system will finally push east later in the TAF period. Rain will come to an end in the morning...however IFR cigs will prevail through 18z at most sites. By afternoon...VFR elements are expected to return from west to east. && .PREV DISCUSSION... /ISSUED 915 PM CDT TUE APR 19 2016/ ..UPDATE... DISCUSSION... Band of showers/thunderstorms from central OK into northern TX continues to make steady progress toward eastern OK this evening. Strongest storms have been confined to near the Red River and farther south into TX...and could see some gusty winds develop across far southeast OK over the next few hours as the MCS propagates farther east. Made a few tweaks to PoPs based on current radar trends but otherwise forecast is in good shape. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Apr 19, 4:50 PM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT TUE APR 19 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT TUE APR 19 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...MAINLY TONIGHT. DISCUSSION... AREAS OF SHOWERS WILL CONTINUE TO PUSH SLOWLY EAST ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS INTO THE EVENING HOURS. COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATER THIS EVENING...WITH LOCALLY HEAVY RAINFALL AGAIN POSSIBLE ACROSS EASTERN OKLAHOMA. THE OVERALL SEVEREWEATHER THREAT IS LOW...HOWEVER A FEW CELLS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ACROSS SOUTHEAST OKLAHOMA TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WEDNESDAY...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY AS AN UPPER LEVEL STORM SYSTEM MOVES SLOWLY EAST ACROSS THE PLAINS. DRY AND WARMER WEATHER WILL PREVAIL LATE THIS WEEK THROUGH THE WEEKEND BEFORE ANOTHER UPPER LEVEL SYSTEM POTENTIALLY IMPACTS THE REGION EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 19, 11:39 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT TUE APR 19 2016
OKZ054-055-060-061-066-067-200530-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-OSAGE OK-OKMULGEE OK-
1139 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKMULGEE...WESTERN
ROGERS...SOUTHEASTERN OSAGE...SOUTHEASTERN WASHINGTON...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 1230 AM CDT...
AT 1139 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF SPERRY TO 4 MILES NORTHEAST OF
PRESTON. MOVEMENT WAS NORTHEAST AT 30 MPH.
WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
OKMULGEE... OWASSO...
BIXBY... JENKS...
GLENPOOL... COWETA...
SKIATOOK... CATOOSA...
COLLINSVILLE... VERDIGRIS...
SPERRY... OOLOGAH...
VERA... STONEBLUFF...
TURLEY... ONETA...
LIBERTY... HECTORVILLE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 217 AND 244.
LAT...LON 3593 9558 3585 9569 3586 9577 3580 9577
3566 9597 3600 9603 3607 9603 3607 9605
3631 9609 3659 9572
TIME...MOT...LOC 0439Z 226DEG 28KT 3627 9604 3577 9595Special weather statement, Apr 20, 1:21 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT WED APR 20 2016
OKZ067>072-074-200700-
ADAIR OK-MUSKOGEE OK-MCINTOSH OK-HASKELL OK-WAGONER OK-CHEROKEE OK-
SEQUOYAH OK-
121 AM CDT WED APR 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEQUOYAH...NORTHEASTERN
MCINTOSH...SOUTHERN CHEROKEE...SOUTHEASTERN WAGONER...EASTERN
MUSKOGEE...SOUTHWESTERN ADAIR AND CENTRAL HASKELL COUNTIES UNTIL 200
AM CDT...
AT 121 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PUMPKIN CENTER TO 2 MILES EAST OF
GORE TO 4 MILES EAST OF PORUM. MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE... TAHLEQUAH...
SALLISAW... STIGLER...
FORT GIBSON... WARNER...
VIAN... GORE...
PORUM... OKAY...
WEBBERS FALLS... KEOTA...
WHITEFIELD... MARBLE CITY...
BRAGGS... TAMAHA...
BUNCH... SEQUOYAH STATE PARK...
BRUSHY... BRUSHY LAKE STATE PARK...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 270 AND
309.
LAT...LON 3552 9471 3521 9488 3528 9545 3530 9545
3529 9547 3530 9548 3557 9539 3588 9538
3594 9477
TIME...MOT...LOC 0621Z 272DEG 20KT 3581 9512 3554 9508 3536 9518Special weather statement, Apr 20, 2:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 AM CDT WED APR 20 2016
OKZ049-053-200800-
PUSHMATAHA OK-CHOCTAW OK-
218 AM CDT WED APR 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW AND PUSHMATAHA
COUNTIES UNTIL 300 AM CDT...
AT 218 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF DUNBAR TO NEAR MESSER TO 5 MILES
SOUTH OF GOODLAND. MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUGO... ANTLERS...
FORT TOWSON... SAWYER...
RATTAN... HUGO LAKE STATE PARK...
MESSER... KENT...
CLOUDY... NASHOBA...
KOSOMA... SNOW...
RAYMOND GARY STATE PARK... DUNBAR...
GOODLAND... OLETA...
CLAYTON LAKE STATE PARK... GRANT...
CORINNE... DELA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3389 9546 3387 9550 3389 9551 3388 9554
3393 9556 3394 9560 3391 9563 3446 9563
3461 9501 3451 9500 3450 9505 3425 9505
3424 9515 3394 9516 3396 9523 3389 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0718Z 250DEG 27KT 3441 9556 3411 9549 3390 9556The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:39 PM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Apr 20, 1:21 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee, Sequoyah | 39 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.